MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P HALF DOSE 1 PACK; BONE CEMENT

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P HALF DOSE 1 PACK; BONE CEMENT
Catalog Number 6188-1-001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicates the devices were manufactured and accepted into final stock with no reported discrepancies.Lot ray019 is made up of powder lot 584mx1 and liquid lot 931jx which were also review and no discrepancies noted.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Glass ampoule body from simplex p half dose broke into multiple pieces while opening.Surgical tech stated that he placed one hand on the ampoule body and placed his other hand on the polyethylene sleeved tip.While attempting to open the ampule the glass body "exploded" into pieces.The glass ampoule was not wrapped in a sterile gauze as recommended in the technique guide.
 
Additional Manufacturer Narrative
An event regarding ampoule breaking into multiple pieces during opening of a simplex liquid ampoule was reported.The event was not confirmed.Device evaluation and results: testing of retain ampoules from the same lot resulted in the ampoules breaking as intended, i.E.Clean breaks with no visible fissures or excessive fragments of glass.The reported event could not be replicated.Medical records received and evaluation: not performed as no medical records were provided.Device history review: indicates all ten packs were manufactured and accepted into final stock on with no reported discrepancies.Complaint history review: there has been no other similar event for the lot referenced.Conclusions: an event regarding ampoule breaking into multiple pieces during opening of a simplex liquid ampoule was reported.Testing of retain ampoules from the same lot resulted in the ampoules breaking as intended, i.E.Clean breaks with no visible fissures or excessive fragments of glass.The reported event could not be replicated.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SIMPLEX P HALF DOSE 1 PACK
Common Device Name
BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6891956
Report Number0002249697-2017-02834
Device Sequence Number16169988
Product Code LOD
UDI-Device Identifier07613327128437
UDI-Public07613327128437
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K062553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number6188-1-001
Device Lot NumberRAY019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR